MAUDE Adverse Event Report: DEPUY SPINE INC FRENCH ROD BENDER

DEPUY SPINE INC FRENCH ROD BENDER
Model Number 277030000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2019 during a posterior spinal fusion treating a thoracolumbar burst fracture a screw broke inside the unit while the surgeon was bending a rod with the rod bender (277030000) as the knob was turned to the direction of ¿small.¿ there were fragments left in the patient.The procedure was completed with a replacement without surgical delay.Concomitant device reported: unknown rod (part#: unknown, lot#: unknown, quantity: 1).This report is for one french rod bender.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Upon visual inspection, it was observed that the device stake screw was broken.The sub-components fell apart from the assembled device because of the broken screw.No other issues were identified with the returned components of the device.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
FRENCH ROD BENDER
Common Device Name
BENDER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9496501
Report Number1526439-2019-52734
Device Sequence Number14198532
Product Code HXW
UDI-Device Identifier10705034196565
UDI-Public10705034196565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277030000
Device Catalogue Number277030000
Device Lot NumberER142571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date01/28/2020
Patient Sequence Number1